MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T90
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left posterior tibial artery using a lantern delivery microcatheter (lantern), pod coil, non-penumbra sheath, non-penumbra catheter, and a guidewire.During the procedure, the physician obtained access in the right femoral artery using the sheath and advanced the access catheter from the right femoral artery down to the left popliteal artery.Next, the physician advanced the lantern over a guidewire into the posterior tibial artery and successfully placed a pod coil in the target location.It was reported that contrast was then injected through the lantern to confirm adequate deployment of the pod coil.Afterwards, the physician was removing the lantern and noticed that the lantern was fractured.The physician and scrub technician then noticed the fractured portion of the lantern was inside the access catheter.Therefore, the access catheter containing the fractured portion of the lantern was removed and the access catheter was flushed on the back table to remove the fractured portion of the lantern.The target vessel was successfully embolized and the procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture on the mid-shaft.If the device is retracted against resistance, damage such as a fracture may occur.Evaluation of the non-penumbra catheter revealed multiple kinks and ovalizations along its length.When the proximal portion of the fractured lantern was aligned with the hub of the non-penumbra catheter, the fractured location was approximately at the most proximal kinked location on the non-penumbra catheter.The kink in the non-penumbra catheter may have contributed to resistance while retracting the lantern during the procedure.Further evaluation of the returned lantern revealed kinks on the microcatheter.This damage, and the additional damages on the non-penumbra catheter were likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19822628
Report Number3005168196-2024-00257
Device Sequence Number15648719
Product Code DQY
UDI-Device Identifier00814548016696
UDI-Public00814548016696
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Catalogue NumberPXSLIMLAN150T90
Device Lot NumberF00007984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Date Report Sent to FDA01/01/2005